Chatted with my urologist today before the 3rd treatment, we went with a full dose because my symptoms only lasted a day last week. I was able to hold the BCG in longer this week, made it to an hour and 20 min. The burning and irritation has definitely increased with this treatment, I feel like I constantly have to void. Drinking lots of liquids and took a pyridium to help with the pain .
You sound like you may be close with irritation to where you might consider a lower strength on the next installation. 1/3 even 1/10 dosage have shown to be effective. This is something you should discuss with your URO on those symptoms. You don't want to obliterate your bladder while taking treatments. Hopefully, others will chime in.
DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
I'm heading into my 3rd treatment tomorrow, I had some concerns after my 2nd treatment so I sent a message to the BCG expert (Dr. Lamm). Below is my question and his response:
question: Dr. Lamm,
> I started my BCG treatment 3/11 and my biopsy was 2/24. I was still
> passing some blood clots before my 1st instillation. I continued to
> pass blood clots after the 1st instillation and before we did the 2nd
> treatment yesterday my doctor seemed concerned that that was
> happening. I thought it was normal to pass clots during BCG
> treatment?. We went forward with the 2nd treatment and I have passed
> about 5 clots since yesterday and this morning I had bright red blood
> in my urine.
> Is this normal? Should I be concerned?
Bleeding is common, though not exactly "normal." When cancer cells die, bleeding often occurs, and I would not be concerned (unless there is extensive bleeding, clot retention, significant blood loss, etc.) DL
Glad to hear that you are feeling better. Enjoy the weekend! Keep hydrating and don't overdo it. Do you have peridium? Would that help with the urgency? Might be good to ask your doctor about it before your next BCG.
Thank you, woke up this AM and burning and urgency has left. Hydrated all day yesterday that might have helped. I really appreciate having to post my fears and successes. Hoping one day to assist others that are new to BC.
Anyone may correct me, but I understood the effects of BCG are cumulative. Your effects sound 'normal', but patients do react differently. Never be afraid, or hesitate, to contact your doctor about unusual effects. This is new to you. On one round of BCG, the doc gave me a free prescription (Vesicare) to SLOW DOWN frequency. It helped.
By the way, welcome. You're in the most unusual place nobody cares to be, and some are reluctant to speak. Simple questions are important to you. Thanks for asking. Keep us informed on your progress, and especially when you complete the BCG. You'll be a 'graduate', and the friendly folks here will recognize that fact. Think you'll like it here.